Alert archive / Louisiana / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jan 2, 2020, 5:45 PM CST for 6 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2020, 5:45 PM CST (23:45 UTC)
- Expired
- Jan 2, 2020, 8:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Allen Parish, LA, Calcasieu Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 63 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 428 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
675
WGUS54 KLCH 022345
FFWLCH
LAC001-003-019-039-053-097-030245-
/O.NEW.KLCH.FF.W.0002.200102T2345Z-200103T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
545 PM CST Thu Jan 2 2020
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Jefferson Davis Parish in southwestern Louisiana...
Southern Evangeline Parish in central Louisiana...
Northwestern Acadia Parish in southwestern Louisiana...
Southeastern Calcasieu Parish in southwestern Louisiana...
West central St. Landry Parish in central Louisiana...
Southeastern Allen Parish in southwestern Louisiana...
* Until 845 PM CST.
* At 544 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Three to five inches of rain
have fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Eunice, Jennings, Ville Platte, Mamou, Welsh, Iowa, Lake Arthur,
Basile, Iota, Elton, Mermentau, Hayes, Evangeline, Chataignier,
Mowata, Prairie Ronde, Savoy, Duralde, Egan and Swords.
Additional rainfall amounts of two to four inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3061 9215 3007 9264 3008 9265 3004 9271
3004 9275 3007 9313 3082 9256
$$
BrazzellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 5:38 PM CST, 7 minutes earlier.
Area forecast discussion, Jan 2, 5:38 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
538 PM CST Thu Jan 2 2020
.AVIATION...A band of heavy rain and storms is very gradually
moving east toward KLFT and KARA. Those terminals will continue to
have gusty south winds, lower ceilings, and br. Near and behind
the line KAEX, KLCH, and KBPT will have lighter winds and a period
of improving ceilings. Later tonight and into early Fri areas of
fog may develop near KBPT and KLCH. A cold front will move into
the region at the very end of the period and past KBPT before
sunset with the rest of the terminals later.
&&
.PREV DISCUSSION... /issued 414 PM CST Thu Jan 2 2020/
DISCUSSION...
NE-SW oriented bands of showers, with embedded thunderstorms
generally along and east of Cameron to Alexandria, will continue
to very slowly migrate E the rest of this afternoon and tonight as
a lead shortwave trof ejects NE across TX into the Mid MS River
Valley. There remains a slight risk of excessive rainfall and
severe thunderstorms roughly along and east of the line above
through this evening. An otherwise humid night is in store, with
patchy fog likely to remain and/or redevelop later tonight into
FRI morning.
Bulk of rains will be departing the area to the east FRI morning,
though the main upper trof axis looming to the west and its
associated CDFNT will keep at least a small chance of rain in the
forecast. Front is expected to push through the area during the
late afternoon into early evening, allowing plenty of time for
temperatures to warm into the upper 60s prior to FROPA. Behind the
front, brisk NW winds will usher cooler and more so drier air
into the area, yielding cooler temperatures FRI night into SAT
morning and near seasonal highs SAT afternoon.
Another cool night expected SAT night with high pressure at the
SFC traversing the area, with a warm-up commencing SUN afternoon
as the high scoots off to the east underneath flat westerly flow
aloft. The warming will continue until another front pushes
through MON night into TUE, accompanied by small rain chances amid
limited MSTR and followed by a brief return to near or below
seasonal temperatures through WED. A warming trend and increasing
rain chances are slated to close out the work week ahead of
another approaching upper trof,
13
MARINE...
Modest to strong onshore flow will continue across the coastal
waters east of Cameron through early evening, with a light and
somewhat variable but generally onshore flow prevailing the rest
of the night into Friday. Northeast to southwest oriented bands of
rain and isolated thunderstorms will continue to gradually
progress east through the coastal waters the rest of this
afternoon and tonight, finally pushing east of the Lower Atchafalaya
River by early afternoon Friday. A cold front is expected to push
through the coastal waters during the late afternoon and evening,
with a modest to strong offshore flow following its passage
lasting through Saturday morning. A small craft advisory will
likely be needed for this time period.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 53 67 40 60 / 90 20 20 0
LCH 57 69 44 64 / 90 20 10 0
LFT 58 68 46 62 / 90 30 20 0
BPT 55 69 43 64 / 70 20 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 9 PM CST this evening for GMZ455-472-
475.
Small Craft Exercise Caution until 9 PM CST this evening for
GMZ435-452.
&&
AVIATION...05Hazardous weather outlook, Jan 2, 3:42 PM CST, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 342 PM CST Thu Jan 2 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-032145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 342 PM CST Thu Jan 2 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Ongoing bands of showers and isolated thunderstorms will continue the rest of this afternoon and tonight with an attendant risk of locally heavy rainfall. 2 to 4 inches of rain are possible within an area along and east of a line from Alexandria to Lake Charles and to the west of New Iberia. There is also a marginal risk of severe thunderstorms along and east of a Cameron to Alexandria line with a slight risk of severe thunderstorms along and east of a line from Grand Chenier to Bunkie. The primary severe weather risk is for damaging winds, though tornadoes are possible as well. Precipitation will gradually move off to the east tonight through Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ455-472-475-032145- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 342 PM CST Thu Jan 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Northeast to southwest oriented bands of rain and isolated thunderstorms will continue to gradually progress east through the coastal waters the rest of this afternoon and tonight, finally pushing east of the Lower Atchafalaya River by early afternoon Friday. There is a marginal to slight risk of severe thunderstorms, with severe marine winds and waterspouts the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cold front is expected to push through the coastal waters late Friday afternoon and evening, with a modest to strong offshore flow following its passage lasting through Saturday morning. A small craft advisory will likely be needed for this time period. A bout of modest to strong offshore flow is expected Tuesday and Tuesday night behind another expected cold front. A small craft advisory may be needed for this time period as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-470-032145- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 342 PM CST Thu Jan 2 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Exercise Caution. Northeast to southwest oriented bands of rain and isolated thunderstorms will continue to gradually progress east through the coastal waters the rest of this afternoon and tonight, finally pushing east of the Lower Atchafalaya River by early afternoon Friday. There is a marginal to slight risk of severe thunderstorms, with severe marine winds and waterspouts the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cold front is expected to push through the coastal waters late Friday afternoon and evening, with a modest to strong offshore flow following its passage lasting through Saturday morning. A small craft advisory will likely be needed for this time period. A bout of modest to strong offshore flow is expected Tuesday and Tuesday night behind another expected cold front. A small craft advisory may be needed for this time period as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:42 AM CST | Special Weather Statement | LCH | Avoyelles | 48 min |
| Jan 2, 7:59 AM CST | Wind Advisory | LCH | Saint Martin | 3 hr |
| Jan 2, 3:11 PM CST | Areal Flood Advisory | LCH | Avoyelles, Evangeline, Saint Landry | 3 hr |
| Jan 2, 3:53 PM CST | Flash Flood Warning | LCH | Avoyelles, Evangeline, Saint Landry | 3 hr |
| Jan 2, 5:29 PM CST | Areal Flood Advisory | LCH | Acadia, Allen, Calcasieu, Jefferson Davis | 3 hr |
| Jan 2, 5:55 PM CST | Special Weather Statement | LCH | Acadia | 20 min |
Nearby
Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.